1 doctor weighed in:

I have been taking augmentin (amoxicillin and clavulanate) for 72 hours and still have ear pressure, pain and ringing from ear infection. Should I return to doctor?

1 doctor weighed in
Dr. Vahe Yetimyan
General Practice

In brief: Ear discomfort

The pain may or may not be a direct effect of the infection itself.
If the pain is due to inflammation this should go away rapidly, assuming the causative organism is susceptible to augmentin (amoxicillin and clavulanate). If, however, pain is due to congestion and consequent occlusion of the eustacian tubes this may require decongestants and possibly steroids. See your doctor for reevaluation of your ear.

In brief: Ear discomfort

The pain may or may not be a direct effect of the infection itself.
If the pain is due to inflammation this should go away rapidly, assuming the causative organism is susceptible to augmentin (amoxicillin and clavulanate). If, however, pain is due to congestion and consequent occlusion of the eustacian tubes this may require decongestants and possibly steroids. See your doctor for reevaluation of your ear.
Dr. Vahe Yetimyan
Dr. Vahe Yetimyan
Thank
Get help from a real doctor now
Dr. Shontae Buffington
Board Certified, Pediatrics
13 years in practice
846K people helped
Continue
108,000 doctors available
Read more answers from doctors